Pause in heart rate, LVH and my risk of heart failure

Hi Dr T, I am a 35 year old female who was diagnosed with pvc's and LVH 2 years ago. I have been taking Tenoretic 50/25 for about 4 years now and was kept on this medication after getting diagnosed. Recently I started having some unusual symptoms. When I breath out fully my heart pauses for what seems like several seconds and then starts back up. It makes me feel dizzy sometimes and I get a tingly sensation all over. I had to go to the ER about a month ago and I saw the following on the monitor: ^--------^ (^ = my heart beat, ----- = flat line) It occurred when my heart paused. No one ever commented on it at the hospital. I asked my cardiologist and he says it was most likely caused from a pvc; yet, I didn't have a pvc at the time. There was none evidenced on the monitor with the downward V pattern after the beat. I have had an event monitor and holter monitor on recently. I didn't have any significant pauses at the time. Should I be concerned about this being a sinus pause and, if so, what do I need to ask my cardiologist to do to diagnose it? I have one other question. My bp is not under control and my heart rate has been in the 40's on my beta blocker. My cardiologist told me to cut the dose in half. As a result, my heart rate increases at times to 95 but then goes back down to 52. He also added Norvasc  2.5mg to my medicine. says that Norvasc and Tenoretic combined can cause heart failure. Should I be concerned with this especially considering I have LVH? Thank you for your time.  

In order to comment on an abnormality on your EKG, it has to be demonstrated first. What you saw on the monitor may have been real, but should have shown on your EKG for your cardiologist to comment on. Did you tell him? You definitely should, because it may be the result of the Tenoretic you are using (a combination of Atenolol, a beta blocker, and Chlorthalidone, a diuretic). It sounds like you are not tolerating the Atenolol part of Tenoretic, which probably resulted in your slow heart rate.
Read more here:

LVH (Left Ventricular Hypertrophy) in your case is probably the result of high blood pressure:

You don't have to worry about heart failure caused by your meds. You are taking very small dosages, that will not affect your heart function, but hypertension or coronary artery disease might - at some point in the future if left under- or untreated:

You may want to check here what your risk is for developing heart disease:

Hope this helps,
Dr T


Post new comment

The content of this field is kept private and will not be shown publicly.
  • Web page addresses and e-mail addresses turn into links automatically.
  • Allowed HTML tags: <a> <em> <strong> <cite> <code> <ul> <ol> <li> <dl> <dt> <dd>
  • Lines and paragraphs break automatically.

More information about formatting options

This question is for testing whether you are a human visitor and to prevent automated spam submissions.
2 + 16 =
Solve this simple math problem and enter the result. E.g. for 1+3, enter 4.
By submitting this form, you accept the Mollom privacy policy.